×

Convergence of Riemannian manifolds with integral bounds on curvature. I. (English) Zbl 0748.53025

The main result of the paper is a generalization of the local Gromov convergence theorem. Here an integral \(L^{n/2}\)-bound for the curvature on geodesic balls with a lower volume bound replaces the pointwise bound. In the proof a lower bound for the isoperimetric constant for geodesic balls of a fixed radius is shown. Then the author introduces a local version of the Ricci flow, which allows to control local bounds for the curvature. Examples show, that it is necessary to assume local lower volume bounds in the main theorem.

MSC:

53C20 Global Riemannian geometry, including pinching
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML

References:

[1] M. T. ANDERSON , Ricci Curvature Bounds and Einstein Metrics on Compact Manifolds (J. Am. Math. Soc., 1989 , pp. 455-490). MR 90g:53052 | Zbl 0694.53045 · Zbl 0694.53045
[2] M. T. ANDERSON , Convergence and Rigidity of Manifolds Under Ricci Curvature Bounds (Invent. Math., Vol. 102, 1990 , pp. 429-445). MR 92c:53024 | Zbl 0711.53038 · Zbl 0711.53038
[3] M. T. ANDERSON and J. CHEEGER , Diffeomorphism Finiteness for Manifolds with Ricci Curvature and Ln/2-Norm of Curvature Bounded , preprint, 1990 .
[4] J. BEMELMANS , MIN-OO and E. A. RUH , Smoothing Riemannian Metrics (Math. Zeitschr., Vol. 188, 1984 , pp. 69-74). MR 85m:58184 | Zbl 0536.53044 · Zbl 0536.53044
[5] P. BUSER and H. KARCHER , Gromov’s Almost Flat Manifolds (Astérisque, Vol. 81, 1981 ). MR 83m:53070 | Zbl 0459.53031 · Zbl 0459.53031
[6] I. CHAVEL , Eigenvalues in Riemannian Geometry , Academic Press, 1984 . MR 86g:58140 | Zbl 0551.53001 · Zbl 0551.53001
[7] J. CHEEGER , M. GROMOV and M. TAYLOR , Finite Propagation Speed, Kernel Estimates for Functions of the Laplace Operator and the Geometry of Complete Riemannian Manifolds (J. Diff. Geometry, Vol. 17, 1982 , p. 15-53). MR 84b:58109 | Zbl 0493.53035 · Zbl 0493.53035
[8] J. CHEEGER , Finiteness Theorems for Riemannian Manifolds (Am. J. Math., Vol. 92, 1970 , pp. 61-74). MR 41 #7697 | Zbl 0194.52902 · Zbl 0194.52902
[9] C. B. CROKE , Some Isoperimetric Inequalities and Eigenvalue Estimates (Ann. scient. Éc. Norm. Sup., Vol. 13, 1980 , pp. 419-435). Numdam | MR 83d:58068 | Zbl 0465.53032 · Zbl 0465.53032
[10] D. M. DETURCK , Deforming Metrics in the Direction of Their Ricci Tensors (J. Diff. Geometry, Vol. 18, 1983 , pp. 157-162). MR 85j:53050 | Zbl 0517.53044 · Zbl 0517.53044
[11] S. GALLOT , Isoperimetric Inequalities Based on Integral Norms of Ricci Curvature (Astérisque, Vol. 157-158, 1988 , pp. 191-216). MR 90a:58179 | Zbl 0665.53041 · Zbl 0665.53041
[12] L. ZHIYONG GAO , Convergence of Riemannian Manifolds, Ricci Pinching, and Ln/2-Curvature Pinching , (J. Diff. Geometry, Vol. 32, 1990 , pp. 349-382). Zbl 0752.53022 · Zbl 0752.53022
[13] L. ZHIYONG GAO , Einstein Manifolds (J. Diff. Geometry, Vol. 32, 1990 , pp. 155-183). Zbl 0719.53024 · Zbl 0719.53024
[14] L. ZHIYONG GAO , Ln/2-Curvature Pinching (J. Diff. Geometry, Vol. 32, 1990 , pp. 713-774). Zbl 0721.53039 · Zbl 0721.53039
[15] R. E. GREENE and HUNG-HSI WU , Lipschitz Convergence of Riemannian Manifolds , (Pac. J. Math., Vol. 131, 1988 , pp. 119-141). Article | MR 89g:53063 | Zbl 0646.53038 · Zbl 0646.53038
[16] M. GROMOV , J. LAFONTAINE and P. PANSU , Structures métriques pour les variétés riemanniennes , Cedic, 1981 . MR 85e:53051 | Zbl 0509.53034 · Zbl 0509.53034
[17] R. S. HAMILTON , Three-Manifolds with Positive Ricci Curvature , (J. Diff. Geometry, Vol. 17, 1982 , pp. 255-306). MR 84a:53050 | Zbl 0504.53034 · Zbl 0504.53034
[18] S. KLAINERMAN , Global Existence for Nonlinear Wave Equations (Commun. Pure Appl. Math., Vol. 43, 1980 , pp. 43-101). MR 81b:35050 | Zbl 0405.35056 · Zbl 0405.35056
[19] S. PETERS , Convergence of Riemannian Manifolds (Compositio Mathematica, Vol. 62, 1987 , pp. 3-16). Numdam | MR 88i:53076 | Zbl 0618.53036 · Zbl 0618.53036
[20] WAN-XIONG SHI , Deforming the Metric on Complete Riemannian Manifolds , preprint, 1987 . · Zbl 0676.53044
[21] M. E. TAYLOR , Pseudodifferential Operators , Princeton University Press, 1981 . MR 82i:35172 | Zbl 0453.47026 · Zbl 0453.47026
[22] D. YANG , Convergence of Riemannian Manifolds with Integral Bounds on Curvature. II [Ann. scient. Éc. Norm. Sup. (to appear)]. Numdam | Zbl 0781.53035 · Zbl 0781.53035
[23] D. YANG , Lp Pinching and Compactness Theorems for Compact Riemannian Manifolds , preprint. · Zbl 0937.53501
[24] D. YANG , Riemannian Manifolds with Small Integral Norm of Curvature , preprint, 1989 .
[25] D. YANG , Existence and Regularity of Energy-Minimizing Riemannian Metrics [Internat. Math. Research Notices (Duke Math. J.), 1991 ]. MR 92f:58039 | Zbl 0732.53036 · Zbl 0732.53036
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.